Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Representation Theory
Representation Theory
ISSN 1088-4165

Automorphisms of complex reflection groups


Authors: I. Marin and J. Michel
Journal: Represent. Theory 14 (2010), 747-788
MSC (2010): Primary 20F55, 20F28, 20C15
Posted: December 14, 2010
MathSciNet review: 2746138
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G\subset\mathrm{GL}(\mathbb{C}^r)$ be a finite complex reflection group. We show that when $ G$ is irreducible, apart from the exception $ G=\mathfrak{S}_6$, as well as for a large class of non-irreducible groups, any automorphism of $ G$ is the product of a central automorphism and of an automorphism which preserves the reflections. We show further that an automorphism which preserves the reflections is the product of an element of $ N_{\mathrm{GL}(\mathbb{C}^r)}(G)$ and of a ``Galois'' automorphism: we show that $ \mathrm{Gal}(K/\mathbb{Q})$, where $ K$ is the field of definition of $ G$, injects into the group of outer automorphisms of $ G$, and that this injection can be chosen such that it induces the usual Galois action on characters of $ G$, apart from a few exceptional characters; further, replacing $ K$ if needed by an extension of degree $ 2$, the injection can be lifted to $ \mathrm{Aut}(G)$, and every irreducible representation admits a model which is equivariant with respect to this lifting. Along the way we show that the fundamental invariants of $ G$ can be chosen rational.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2010): 20F55, 20F28, 20C15

Retrieve articles in all journals with MSC (2010): 20F55, 20F28, 20C15


Additional Information

I. Marin
Affiliation: Institut de Mathématiques de Jussieu, Université Paris VII, 175, rue du Chevaleret, 75013 Paris
Email: marin@math.jussieu.fr

J. Michel
Affiliation: Institut de Mathématiques de Jussieu, Université Paris VII, 175, rue du Chevaleret, 75013 Paris
Email: jmichel@math.jussieu.fr

DOI: http://dx.doi.org/10.1090/S1088-4165-2010-00380-5
PII: S 1088-4165(2010)00380-5
Received by editor(s): April 8, 2009
Received by editor(s) in revised form: February 1, 2010
Posted: December 14, 2010
Additional Notes: I. Marin benefited from the ANR Grant ANR-09-JCJC-0102-01
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.